Alert archive / Michigan / Winter Weather Advisories in 2017

Winter Weather Advisory 21, NWS Grand Rapids, MI

December 12, 2017Lake County, Newaygo County, Michigan

NWS Grand Rapids, MI issued this winter weather advisory at Dec 12, 2017, 10:03 AM EST for Lake County, Newaygo County, Michigan. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2017, 10:03 AM EST (15:03 UTC)
Expired
Dec 12, 2017, 3:45 PM EST
In force
6 hr
Issued by
NWS Grand Rapids, MI

Counties Lake County, MI, Newaygo County, MI

The radar

The Grand Rapids radar (KGRR), 100 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2017-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2017-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

703 
WWUS43 KGRR 121503
WSWGRR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Rapids MI
1003 AM EST Tue Dec 12 2017

MIZ038-044-122315-
/O.CAN.KGRR.WS.W.0002.000000T0000Z-171213T1200Z/
/O.NEW.KGRR.WW.Y.0021.171212T1503Z-171213T0500Z/
Lake-Newaygo-
Including the cities of Baldwin and Fremont
1003 AM EST Tue Dec 12 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WINTER STORM WARNING IS CANCELLED...

* WHAT...Snow and blowing snow occurring. Plan on slippery road 
  conditions. In addition, some reductions to visibility are 
  expected. Additional snow accumulations of 2 to 4 inches, with 
  localized amounts up to 7 inches, are expected. 

* WHERE...Lake and Newaygo counties.

* WHEN...Until midnight EST tonight.

* ADDITIONAL DETAILS...Winds gusting as high as 30 mph will 
  cause patchy blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving.

$$

MIZ039-057-065-121615-
/O.CAN.KGRR.WW.Y.0020.000000T0000Z-171213T1200Z/
Osceola-Kent-Barry-
Including the cities of Reed City, Grand Rapids, and Hastings
1003 AM EST Tue Dec 12 2017

...WINTER WEATHER ADVISORY IS CANCELLED...



$$

MIZ037-043-050-056-064-071-072-122315-
/O.CON.KGRR.WS.W.0002.000000T0000Z-171213T1200Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-Kalamazoo-
Including the cities of Ludington, Hart, Muskegon, Grand Haven, 
Jenison, Holland, South Haven, and Kalamazoo
1003 AM EST Tue Dec 12 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WHAT...Heavy lake effect snow occurring. Plan on difficult 
  travel conditions. Additional snow accumulations of 5 to 8 
  inches, with localized amounts up to 11 inches, are expected.

* WHERE...Portions of southwest and west central Michigan.

* WHEN...Until 7 AM EST Wednesday.

* ADDITIONAL DETAILS...Winds gusting as high as 35 mph will 
  cause areas of blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for heavy lake effect snow means
significant amounts of lake effect snow are forecast that will
make travel very hazardous or impossible. If you must travel,
keep an extra flashlight, food, and water in your vehicle in case
of an emergency.

$$

weather.gov/grr
1 follow-up statement
824 
WWUS43 KGRR 122045
WSWGRR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Rapids MI
345 PM EST Tue Dec 12 2017

MIZ072-130445-
/O.CAN.KGRR.WS.W.0002.000000T0000Z-171213T1200Z/
/O.NEW.KGRR.WW.Y.0022.171213T1200Z-171214T0400Z/
Kalamazoo-
Including the city of Kalamazoo
345 PM EST Tue Dec 12 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM TO 11 PM EST
WEDNESDAY...
...WINTER STORM WARNING IS CANCELLED...

* WHAT...Snow expected. Plan on slippery road conditions, 
  including during the evening commute on Wednesday. Total snow 
  accumulations of 4 to 6 inches are expected.

* WHERE...Kalamazoo county.

* WHEN...From 7 AM to 11 PM EST Wednesday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.

$$

MIZ038-044-130445-
/O.CAN.KGRR.WW.Y.0021.000000T0000Z-171213T0500Z/
/O.NEW.KGRR.WW.Y.0022.171213T1200Z-171214T0400Z/
Lake-Newaygo-
Including the cities of Baldwin and Fremont
345 PM EST Tue Dec 12 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM TO 11 PM EST
WEDNESDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...Snow expected. Plan on slippery road conditions, 
  including during the evening commute on Wednesday. Total snow 
  accumulations of 4 to 6 inches are expected.

* WHERE...Lake and Newaygo counties.

* WHEN...From 7 AM to 11 PM EST Wednesday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.

$$

MIZ037-043-050-056-064-071-130445-
/O.EXT.KGRR.WS.W.0002.000000T0000Z-171214T0400Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
Including the cities of Ludington, Hart, Muskegon, Grand Haven, 
Jenison, Holland, and South Haven
345 PM EST Tue Dec 12 2017

...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM EST WEDNESDAY...

* WHAT...Heavy lake effect snow occurring. Plan on difficult 
  travel conditions, including during the evening commute. 
  Additional snow accumulations of 7 to 10 inches are expected.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...Until 11 PM EST Wednesday.

* ADDITIONAL DETAILS...Winds gusting as high as 30 mph tonight will
  cause areas of blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for heavy lake effect snow means
significant amounts of lake effect snow are forecast that will
make travel very hazardous or impossible. If you must travel,
keep an extra flashlight, food, and water in your vehicle in case
of an emergency.

$$

MIZ039-040-045-046-051-052-057>059-065>067-073-074-130445-
/O.NEW.KGRR.WW.Y.0022.171213T1200Z-171214T0400Z/
Osceola-Clare-Mecosta-Isabella-Montcalm-Gratiot-Kent-Ionia-
Clinton-Barry-Eaton-Ingham-Calhoun-Jackson-
Including the cities of Reed City, Clare, Big Rapids, 
Mount Pleasant, Greenville, Alma, Grand Rapids, Ionia, St. Johns,
Hastings, Charlotte, Lansing, Battle Creek, and Jackson
345 PM EST Tue Dec 12 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM TO 11 PM EST
WEDNESDAY...

* WHAT...Snow expected. Plan on difficult travel conditions, 
  including during the evening commute on Wednesday. Total snow 
  accumulations of 4 to 8 inches are expected.

* WHERE...Portions of central, south central and southwest 
  Michigan.

* WHEN...From 7 AM to 11 PM EST Wednesday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.

$$

weather.gov/grr

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this winter weather advisory went out at Dec 12, 6:25 AM EST, 3 hours 38 minutes earlier.

Area forecast discussion, Dec 12, 6:25 AM EST, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
625 AM EST Tue Dec 12 2017

LATEST UPDATE...
Aviation

.SYNOPSIS...
Issued at 326 AM EST Tue Dec 12 2017

The first intrusion of true arctic air of the season will result
in very typical Southwest Michigan winter weather today tonight.
However for locations near and mostly west of US-131, today will
be anything but typical. Very strong winds will combine with bands
of heavy snow to create snow squalls that will make travel
challenging at best.

The next storm moves into the ares Wednesday with a system type
snowfall that will bring most areas some snow but the I-94 area
will see 3 to 5 inches of snow by late Wednesday as that system
moves through. Then there will be more lake effect snow showers
Thursday only to have another system bring more snow Friday.

Yet another system moves through the area this coming weekend and
that will bring warmer temperatures but not warm enough for rain,
so we get yet another snowfall event Saturday into Sunday.

&&

.SHORT TERM...(Today through Thursday)
Issued at 326 AM EST Tue Dec 12 2017

Clearly the issue today is the heavy snow bands with winds gusting
to near 40 mph at times (near the lake shore). All of the high
resolution models are consistent with this event and just looking
at our 88D radar, it is clear the models will be correct about
this too. I have expanded the Winter Storm headlines eastward into
Lake, Newaygo and Kalamazoo Counties. This is because the winds
support a Lake Superior Snow band that will make it into western
Lake and western Newaygo Counties during the day time hours
today. Similarly we see another area of enhanced snow bands from
south of Grand Haven into western Kalamazoo Counties.

This is a very dangerous travel day over our western counties due
to the strong winds, heavy snow bands, and temperatures falling
into the teens resulting in wind chills near zero today and
tonight.

With the inversion height near 8000 ft and the max lift in the DGZ
(which will be below 5000 ft) this will be a good set up for large
snow flakes. All of the high resolution models are showing QPF in
the .5 to .7 inch range in the heavier snow band today into
tonight. Using a 20 to 1 ratio for snow we could see 14".
Typically through the true ratio on lake effect is frequently 30
to 1 or higher. However today with the strong winds, there will be
some compacting of the snow that falls. So I still believe we will
see some locations getting over a foot of snow from this event.

No sooner than the system that is creating todays weather moves
out then the next system moves in by midday Wednesday. There is
some issue with the track of this storm but the ensembles of the
ECMWF from the 00z yesterday, 12z run yesterday and the 00z run
tonight have shown northward progression of the area of heaviest
snow. That would be between I--96 and I-94. The GFS is similar to
this as is the NAM, and WRF models. The ensembles of the GFS also
go along with this idea. So this may need a headline (Winter
Weather Advisory) but I will let the next shift deal with that
issue as this storm is still developing in our area.

.LONG TERM...(Thursday night through Monday)
Issued at 326 AM EST Tue Dec 12 2017

Little change in the overall pattern through the work week, then we
see a slight warming trend into the weekend and lasting into early
next week.  The accumulating snow will be more commonplace until the
weekend too.

Upper troughing and cyclonic flow will result in a continuation of
the cold and snow Thursday night through Friday night.  Another
clipper will spark more widespread snow Friday into Friday evening.
This should bring an inch of snow to inland areas, and as much as an
additional 6 inches near the lake.

A bit of a pattern change is indicated as we reach the weekend
however.  The flow should become more zonal resulting in the arctic
air sliding to our east.  H8 temps bump up to -5 to -6C which will
cause the lake effect to end. Temps should moderate closer to
normal values.  However light snow will likely continue late
Saturday night into Sunday as a cold front comes through, with a
wave of low pressure sliding to our south.  Another low passes to
our south Sunday night/Monday.  Not very good model agreement by
this time frame, but it seems this system may stay south.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 625 AM EST Tue Dec 12 2017

The lake enhanced snow showers have developed and continue to
expand. For the most part that TAF sites will miss the heaviest
and most persistent snow showers. Any snow shower today at any of
the TAF sites will bring brief LIFR with snow and blowing snow. I
did not put this in any of the taf as it would be to transient.
MKG and AZO are the TAF sites most likely to have the stronger and
more persistent snow showers. Tonight the snow showers will
mostly be near the Lake shore leaving only MKG in the snow shower
activity. Even then, MKG will mostly stay out of the better snow
showers.

The next storm will bring solid IFR to all TAF sites Wed but just
beyond the 12z to 12z time frame.

&&

.MARINE...
Issued at 326 AM EST Tue Dec 12 2017

I have made no changes in our marine headlines. The latest marine
reports show frequent gusts to near 40 knots. South Haven is
showing gusts to 45 knots frequently. Winds will subside during
the afternoon into this evening so letting the gales expire at 7
pm seems good to me. We would then need a small craft advisory
but I will let later shifts do that since we do not typically like
to have multiple headlines out.

&&

.HYDROLOGY...
Issued at 1023 AM EST Mon Dec 11 2017

Rivers are running near normal levels. No flooding or significant
rises in river levels are expected. Snow is forecast periodically
through the week.

Temperatures have been near to below freezing since last Tuesday
night and similar temperatures are expected to persist through the
end of this week. This should allow ice to begin forming on area
rivers, especially on the Muskegon River in Central Lower
Michigan.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Winter Storm Warning until 7 AM EST Wednesday for MIZ037-038-043-
     044-050-056-064-071-072.

     Winter Weather Advisory until 7 AM EST Wednesday for MIZ039-057-
     065.

LM...Gale Warning until 7 PM EST this evening for LMZ844>849.

&&

SYNOPSIS...WDM
SHORT TERM...WDM
LONG TERM...JK
AVIATION...WDM
HYDROLOGY...63
MARINE...WDM
Hazardous weather outlook, Dec 12, 4:08 AM EST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
National Weather Service Grand Rapids MI
408 AM EST Tue Dec 12 2017

MIZ037>040-043>046-050>052-056>059-064>067-071>074-130915-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
408 AM EST Tue Dec 12 2017

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Areas near and west of US-131, into Wednesday morning, expect
frequent snow squalls. This will result in near zero visibilities
and times with winds gusting to over 40 mph at times. With the 6
to 12 inches of snow expected to fall, some roads may drift enough
to stop or greatly decrease travel on those roads.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A storm system tracking just south of Michigan during the day on
Wednesday will bring a band of 3 to 6 inches of snow to areas near
and south of a line from Muskegon to Lansing. Lesser amounts are
expected over the rest of the area.

Yet another system will move through the area later Thursday into
Friday and yet another over the weekend. Each of these systems
is expected to bring measurable snow to most of Southwest
Michigan.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-130915-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
408 AM EST Tue Dec 12 2017

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Gales to 40 knots with snow squalls will make it very dangerous
to be in a small craft into this evening. Visibilities may be near
zero at times in snow squalls.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Winds and waves will likely be hazardous to small craft Wednesday
night into Thursday as the next system moves through.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

wdm

In the hours before

Local storm report, Dec 12, 9:06 AM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
906 AM EST TUE DEC 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             2 N GRASS LAKE          42.27N 84.20W
12/12/2017  M4.0 INCH        JACKSON            MI   COCORAHS

            COCORAHS STATION MI-JC-24, 1 N GRASS LAKE.

0700 AM     SNOW             4 NNE PAW PAW           42.27N 85.86W
12/12/2017  M3.5 INCH        VAN BUREN          MI   COCORAHS

            COCORAHS STATION MI-VB-4, 3 NNE PAW PAW.

0900 PM     SNOW             1 N BATTLE CREEK        42.33N 85.18W
12/11/2017  M3.5 INCH        CALHOUN            MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION BCKM4, BATTLE CREEK.

0700 AM     SNOW             BIG RAPIDS              43.70N 85.48W
12/12/2017  M3.0 INCH        MECOSTA            MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION BGRM4, BIG RAPIDS
            WATER WORKS.

0700 AM     SNOW             1 SW SPRING LAKE        43.07N 86.20W
12/12/2017  M2.8 INCH        OTTAWA             MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION GRDM4, GRAND HAVEN
            WWTP.

0800 AM     SNOW             4 W PORTAGE             42.21N 85.66W
12/12/2017  M2.6 INCH        KALAMAZOO          MI   COCORAHS

            COCORAHS STATION MI-KZ-1, 3 W PORTAGE.

0630 AM     SNOW             1 ENE BEECHWOOD         42.80N 86.12W
12/12/2017  M2.4 INCH        OTTAWA             MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION HOLM4, HOLLAND.

0730 AM     SNOW             2 NNW BEECHWOOD         42.82N 86.15W
12/12/2017  M2.1 INCH        OTTAWA             MI   COCORAHS

            COCORAHS STATION MI-OW-14, 2 NW BEECHWOOD.

0400 AM     SNOW             BLOOMINGDALE            42.38N 85.97W
12/12/2017  M2.0 INCH        VAN BUREN          MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION BLMM4, BLOOMINGDALE.

0800 AM     SNOW             4 NNW DANSVILLE         42.61N 84.34W
12/12/2017  M2.0 INCH        INGHAM             MI   COCORAHS

            COCORAHS STATION MI-IH-34, 4 NNW DANSVILLE.

0700 AM     SNOW             1 W DEWITT              42.83N 84.60W
12/12/2017  M1.8 INCH        CLINTON            MI   COCORAHS

            COCORAHS STATION MI-CT-3, 1 W DEWITT.

0700 AM     SNOW             1 NNE BRUNSWICK         43.45N 86.03W
12/12/2017  M1.5 INCH        NEWAYGO            MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION FREM4, 4 WSW FREMONT.

0700 AM     SNOW             4 SSE STONY LAKE        43.50N 86.47W
12/12/2017  M1.5 INCH        OCEANA             MI   COCORAHS

            COCORAHS STATION MI-OC-2, 4 SSE STONY LAKE.

0700 AM     SNOW             2 N EAST GRAND RAPIDS   42.97N 85.61W
12/12/2017  M1.5 INCH        KENT               MI   COCORAHS

            COCORAHS STATION MI-KN-16, 1 N EAST GRAND
            RAPIDS.

0515 AM     SNOW             2 W ADA                 42.95N 85.53W
12/12/2017  M1.5 INCH        KENT               MI   COCORAHS

            COCORAHS STATION MI-KN-53, 1 W ADA.

0700 AM     SNOW             1 NNE SAINT JOHNS       43.02N 84.55W
12/12/2017  M1.5 INCH        CLINTON            MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION STJM4, SAINT JOHNS.

0653 AM     SNOW             2 N EDGEMONT PARK       42.78N 84.59W
12/12/2017  M1.4 INCH        CLINTON            MI   ASOS

            ASOS STATION LAN, CAPITAL CITY AIRPORT.

0630 AM     SNOW             3 NE SARANAC            42.96N 85.17W
12/12/2017  M1.4 INCH        IONIA              MI   COCORAHS

            COCORAHS STATION MI-IN-1, 2 NE SARANAC.

0655 AM     SNOW             3 ENE KENTWOOD          42.89N 85.54W
12/12/2017  M1.3 INCH        KENT               MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION GRRM4, NWS FORECAST
            OFFICE GRAND RAPIDS.

0700 AM     SNOW             1 SSW EAST GRAND RAPIDS 42.94N 85.61W
12/12/2017  M1.3 INCH        KENT               MI   COCORAHS

            COCORAHS STATION MI-KN-7, EAST GRAND RAPIDS.

0653 AM     SNOW             3 ENE KENTWOOD          42.89N 85.54W
12/12/2017  M1.3 INCH        KENT               MI   ASOS

            ASOS STATION GRR, GERALD R FORD INTL.

0545 AM     SNOW             2 NW BELMONT            43.09N 85.64W
12/12/2017  M1.3 INCH        KENT               MI   COCORAHS

            COCORAHS STATION MI-KN-60, 2 WNW BELMONT.

0700 AM     SNOW             1 W HASTINGS            42.65N 85.30W
12/12/2017  M1.2 INCH        BARRY              MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION HASM4, HASTINGS.

0615 AM     SNOW             1 SSW DUTTON            42.83N 85.59W
12/12/2017  M1.1 INCH        KENT               MI   COCORAHS

            COCORAHS STATION MI-KN-43, 1 SSW DUTTON.

0700 AM     SNOW             1 SSW WAVERLY           42.72N 84.63W
12/12/2017  M1.0 INCH        EATON              MI   COCORAHS

            COCORAHS STATION MI-ET-1, 1 SSW WAVERLY.

1200 AM     SNOW             2 WSW CLOVERVILLE       43.18N 86.20W
12/12/2017  M0.4 INCH        MUSKEGON           MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION MKNM4, MUSKEGON 4 SE.

0700 AM     SNOW             1 WNW ALMA              43.38N 84.67W
12/12/2017  M0.2 INCH        GRATIOT            MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION ALMM4, ALMA.

0730 AM     SNOW             3 E WALKER              42.99N 85.69W
12/12/2017  M0.1 INCH        KENT               MI   COCORAHS

            COCORAHS STATION MI-KN-32, 2 E WALKER.

&&
Local storm report, Dec 12, 9:24 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
924 AM EST TUE DEC 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     NON-TSTM WND GST 2 NNW SAUGATUCK         42.68N 86.22W
12/12/2017  M53 MPH          LMZ845             MI   MESONET

            MESONET STATION XSTK, 1 NNW SAUGATUCK.

0750 AM     NON-TSTM WND GST 1 W SOUTH HAVEN         42.40N 86.29W
12/12/2017  M51 MPH          LMZ844             MI   MESONET

            MESONET STATION SVNM4, SOUTH HAVEN GLERL.

0140 AM     NON-TSTM WND GST 8 NNW LUDINGTON         44.05N 86.51W
12/12/2017  M48 MPH          MASON              MI   MESONET

            MESONET STATION BSBM4, BIG SABLE POINT.

0346 AM     NON-TSTM WND GST 17 W KEELER             42.12N 86.49W
12/12/2017  M48 MPH          LMZ844             MI   MESONET

            MESONET STATION XSTJ, 1 N SAINT JOSEPH.

1002 PM     NON-TSTM WND GST 3 W SCOTTVILLE          43.96N 86.34W
12/11/2017  M47 MPH          MASON              MI   MESONET

            MESONET STATION MC016, 2 W SCOTTVILLE.

0606 AM     NON-TSTM WND GST MACATAWA                42.77N 86.21W
12/12/2017  M47 MPH          OTTAWA             MI   BUOY

            BUOY STATION HLNM4, HOLLAND HARBOR.

0152 AM     NON-TSTM WND GST 2 W GRAND HAVEN         43.06N 86.26W
12/12/2017  M45 MPH          LMZ846             MI   MESONET

            MESONET STATION XGHL, 1 W GRAND HAVEN.

0340 AM     NON-TSTM WND GST 3 NE PORTAGE            42.23N 85.55W
12/12/2017  M40 MPH          KALAMAZOO          MI   ASOS

            ASOS STATION AZO, KZOO/BATTLE CREEK INTL
            AIRPORT.

0847 PM     NON-TSTM WND GST 1 NW REED CITY          43.89N 85.53W
12/11/2017  M39 MPH          OSCEOLA            MI   MESONET

            MESONET STATION MC017, 1 NW REED CITY.

0200 AM     NON-TSTM WND GST 4 NW ROOSEVELT PARK     43.23N 86.34W
12/12/2017  M38 MPH          MUSKEGON           MI   MESONET

            MESONET STATION MKGM4, MUSKEGON GLERL.

0207 AM     NON-TSTM WND GST 1 NE NORTON SHORES      43.17N 86.24W
12/12/2017  M38 MPH          MUSKEGON           MI   ASOS

            ASOS STATION MKG, MUSKEGON COUNTY AIRPORT.

0627 AM     NON-TSTM WND GST PENTWATER               43.78N 86.43W
12/12/2017  M37 MPH          OCEANA             MI   MESONET

            MESONET STATION D7500, PENTWATER.

0107 AM     NON-TSTM WND GST 3 NE SHELBY             43.64N 86.33W
12/12/2017  M37 MPH          OCEANA             MI   MESONET

            MESONET STATION AU347, 4 SSE HART.

0400 AM     NON-TSTM WND GST 3 NE SHELBY             43.64N 86.33W
12/12/2017  M37 MPH          OCEANA             MI   MESONET

            MESONET STATION C049, 4 SSE HART.

0435 AM     NON-TSTM WND GST 3 SSE SOUTH HAVEN       42.36N 86.26W
12/12/2017  M37 MPH          VAN BUREN          MI   AWOS

            AWOS STATION LWA, SOUTH HAVEN RGNL ARPT.

1155 PM     NON-TSTM WND GST 1 ENE LUDINGTON         43.97N 86.42W
12/11/2017  M37 MPH          MASON              MI   AWOS

            AWOS STATION LDM, MASON CO APT.

0417 AM     NON-TSTM WND GST 3 ENE KENTWOOD          42.89N 85.54W
12/12/2017  M36 MPH          KENT               MI   ASOS

            ASOS STATION GRR, GERALD R FORD INTL.

0328 AM     NON-TSTM WND GST 1 W WHEELER             43.41N 84.46W
12/12/2017  M35 MPH          GRATIOT            MI   MESONET

            MESONET STATION C0681, WHEELER.

0318 AM     NON-TSTM WND GST 2 ESE NORTH DORR        42.76N 85.73W
12/12/2017  M35 MPH          ALLEGAN            MI   MESONET

            MESONET STATION AV010, 1 ESE NORTH DORR.

0519 AM     NON-TSTM WND GST 3 WNW JACKSON           42.26N 84.46W
12/12/2017  M35 MPH          JACKSON            MI   ASOS

            ASOS STATION JXN, JACKSON COUNTY-REYNOLDS
            FIELD AIRPORT.

1156 PM     NON-TSTM WND GST 1 ESE REEMAN            43.44N 85.99W
12/11/2017  M35 MPH          NEWAYGO            MI   AWOS

            AWOS STATION FFX, FREMONT MUNICIPAL ARPT.

&&

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 3:40 PM ESTSmall Craft AdvisoryGRR43 hr
Dec 12, 3:45 PM ESTWinter Weather AdvisoryGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 14 more31 hr

Nearby

Winter Weather Advisories in Michigan, 2017Every winter weather advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.